Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

June 7, 2019Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 7, 2019, 4:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2019, 4:21 PM EDT (20:21 UTC)
Expired
Jun 7, 2019, 5:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS82 KMFL 072021
SPSMFL

Special Weather Statement
National Weather Service Miami FL
421 PM EDT Fri Jun 7 2019
 
FLZ067-068-071-072-168-172-072100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
421 PM EDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Boca Pointe, or near Deerfield
  Beach, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Springs, Pompano Beach, Plantation, Sunrise, Boca Raton,
  Deerfield Beach, Delray Beach, Tamarac, Margate, Highland Beach,
  Lauderhill, Weston, Coconut Creek, North Lauderdale, Parkland,
  Loxahatchee NWR, Mission Bay, Boca Pointe, Boca Del Mar and
  Hamptons At Boca Raton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2606 8044 2638 8068 2654 8032 2643 7990
TIME...MOT...LOC 2021Z 215DEG 13KT 2633 8019 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:50 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 7, 3:50 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
350 PM EDT Fri Jun 7 2019

.DISCUSSION...

A low pressure system tracking E-NE appended by a moist low level
sector will increase overall storm coverage across South Florida
over the weekend.

A notable low level convergence zone has shifted eastward, as
compared to previously being aligned more over the interior. Several
cyclonic vorticity lobes can be seen propagating along the NE metro
areas via the NAM and RAP, particularly this evening. Additionally,
both short term models are in agreement with a moisture plume of
PWAT ~2.2 ins advecting across the region simultaneously with the
aforementioned CVA. The 12Z sounding yielded a 6.0 C/km lapse
rate, a 0.6 increase from the past 24 hrs. These parameters,
coupled with sufficient daytime heating should result in strong,
organized convection through this evening. An important factor
that could diminish strong storm potential is the overall increase
of cloud coverage, which may prove to be a difficult to overcome
convective inhibition in certain regions. Nevertheless, overall
storm coverage will heighten over the metro areas, and
particularly potent storms could form mainly along Broward and
Palm Beach Counties.

This slow moving upper low looks to be become more vertically
stacked and experiences an increase in meridional flow via the upper-
jet digging, becoming an elongated, positively tilted trough by
Sunday night. Both the ECMWF and GFS are in agreement over an
increase in 500 hPa geopotential heights, which corresponds to
decreasing lapse rates, mitigating robust storm formation. However,
a wetter pattern still appears to be in store next week. And
given the increase in overall rainfall expected this weekend,
ponding could be a concern in recently soaked regions.

&&

.MARINE...

Southerly winds will become more southwesterly in direction, as
the influence of high pressure weakens. Shower and thunderstorm
coverage will prominent over the weekend, with the highest
coverage remaining north of our CWA. Seas are expected to be no
higher than 3 feet throughout the forecast period, albeit waves
could be higher around the region of any shower or thunderstorm.

&&

.AVIATION...

The winds will be light and variable this morning before going
south/southeast over most of the taf sites this afternoon, except
for KAPF taf site where the winds will be southwest. The weather
should remain dry this morning over the east coast taf sites
before storms develop this afternoon mainly between 18Z and 00Z.
KAPF taf site will see some showers between 12Z and 17Z this
morning. The ceiling and vis should remain in VFR conditions
today, but could fall down into MVFR or even IFR conditions with
any showers and storms. A tempo group will be added later for the
east coast taf sites when the showers and thunderstorms develop.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  91  77  91  77 /  70  30  60  40
Fort Lauderdale  90  80  89  80 /  50  40  50  40
Miami            91  79  90  79 /  50  30  50  30
Naples           90  77  90  76 /  20  10  40  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...11/HVN/SRB
MARINE...11/HVN/SRB
AVIATION...54/BNB
Hazardous weather outlook, Jun 7, 10:19 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1019 AM EDT Fri Jun 7 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1019 AM EDT Fri Jun 7 2019

...SCATTERED TO NUMEROUS STORMS POSSIBLE TODAY...
...HEAVY RAINFALL POSSIBLE FROM STORMS TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Morning showers and storms will affect the Gulf coast
and adjacent waters. before shifting into the interior and east coast
metro areas this afternoon into early this evening. Lightning and
heavy rainfall is the primary hazard.

Flooding: Training of storms across the Gulf coast this morning and
along the interior/metro east coast later this afternoon and evening
will bring periods of heavy rainfall. Minor flooding of streets and
ponding of waters in poor drainage areas may occur.

Temperature: Heat indices of 100-105 degrees are expected again
today across most of South Florida today.

Waterspouts: Isolated waterspouts are possible today across Lake
Okeechobee, Biscayne Bay, and the Atlantic waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Maximum afternoon heat index readings in the lower 100s will continue
across portions of South Florida through the weekend and into early
next week.

A slow moving system across the southeastern US this weekend into
early next week will bring numerous to widespread showers and storms
across the region through the weekend into early next week. Frequent
cloud to ground and cloud to water lightning strikes along with heavy
rainfall will be the primary hazards. A few stronger storms will
also bring the potential for strong gusty winds and hail.

.SPOTTER INFORMATION STATEMENT...

Individual spotters are encouraged to report funnel clouds and
flooding to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Jun 7, 3:26 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
326 PM EDT Fri Jun 7 2019

FLZ067-068-072-168-172-072015-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
326 PM EDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND EASTERN PALM
BEACH COUNTIES UNTIL 415 PM EDT...

* At 325 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 8 miles
  west of North County Airport to near Loxahatchee NWR. Movement was
  northeast at 15 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Pompano Beach, Boca Raton, Deerfield Beach,
  Boynton Beach, Delray Beach, Wellington, Jupiter, Palm Beach
  Gardens, Lake Worth, Riviera Beach, Palm Beach, Tequesta, Highland
  Beach, Juno Beach, Ocean Ridge, Coconut Creek, Greenacres, Royal
  Palm Beach and Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2634 8003 2624 8018 2689 8047 2696 8040
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1925Z 206DEG 12KT 2685 8036 2656 8026

HVN
Special weather statement, Jun 7, 3:38 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Fri Jun 7 2019

FLZ071-072-074-172-173-072030-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
338 PM EDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 430 PM EDT...

* At 338 PM EDT, Doppler radar was tracking a cluster of strong
  thunderstorms extending from Cooper City to Golden Glades.
  Movement was northeast at 25 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
  Davie, Miami Beach, Plantation, Sunrise, Deerfield Beach, Tamarac,
  Margate, Lighthouse Point, Lauderdale-By-The-Sea, Surfside,
  Hallandale, Miami Gardens, Lauderhill, Weston and North Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2634 8003 2602 8003 2589 8004 2585 8021
      2606 8044
TIME...MOT...LOC 1938Z 235DEG 20KT 2607 8027 2590 8020

HVN
Special weather statement, Jun 7, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Fri Jun 7 2019

FLZ067-068-071-072-168-172-072100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
421 PM EDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Boca Pointe, or near Deerfield
  Beach, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Springs, Pompano Beach, Plantation, Sunrise, Boca Raton,
  Deerfield Beach, Delray Beach, Tamarac, Margate, Highland Beach,
  Lauderhill, Weston, Coconut Creek, North Lauderdale, Parkland,
  Loxahatchee NWR, Mission Bay, Boca Pointe, Boca Del Mar and
  Hamptons At Boca Raton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2606 8044 2638 8068 2654 8032 2643 7990
TIME...MOT...LOC 2021Z 215DEG 13KT 2633 8019

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:26 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jun 7, 3:38 PM EDTSpecial Weather StatementMFLBroward52 min
Jun 7, 4:57 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade, Palm Beach63 min
Jun 7, 5:03 PM EDTSpecial Marine WarningMFL42 min
Jun 7, 6:34 PM EDTAreal Flood AdvisoryMFLBroward3 hr

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.